MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH UNITIZED DI SET SCW, TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH UNITIZED DI SET SCW, TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179722050
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 07/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Visual examination of the unitized di set scw, ti has exhibited significant signs of clinical use.It was noted that the unitized set screw is cross-threaded into the tulip heads with a piece of rod stuck in the tulip head.The reported compliant of torn threads on the unitized set screw cannot be confirmed from the given information.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause cannot be determined for the cross-threading of the set-screw and jamming in the poly-axial screw threads.A potential root cause could be due to inadvertently cross-threading the set screw with the screw during the insertion and subsequent attempts to tighten the set screw, placing enough force on the threads to tear them off completely.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2018, the tlif surgery for lumbar spondylolisthesis was performed by using the expedium system.The fixed site was l5 ¿ s1.During the surgery, due to an excessive inserting torque, the tip of the driver ((b)(4)) got broken and the broken tip was left in the head of the screw (either (b)(4)), which resulted in the insertion failure.The screw in question was extracted and then a new screw was inserted.No broken pieces were found left in the patient¿s body under the x-ray.The surgery was successfully completed with a 60-minute delay, and there was no adverse consequence to the patient.The surgeon has requested us to make an in-depth investigation including a possibility of metallic fatigue.

Brand Name
UNITIZED DI SET SCW, TI
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7847684
Report Number1526439-2018-50847
Device Sequence Number1468699
Product Code NKB
UDI-Device Identifier10705034070087
UDI-Public(01)10705034070087
Combination Product (Y/N)N
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179722050
Device Catalogue Number179722050
Device Lot NumberSP1004199
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2018
Initial Report FDA Received Date09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1